Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Have postural orthostatic tachycardia syndrome, lupus and had vertigo. Had CT of brain. Should I be worried?

User rating for this question
Answered by

Infectious Diseases Specialist
Practicing since : 1973
Answered : 545 Questions
I have had some vertigo past few days I also have POTS (postural orthostatic tachycardia syndrome) and Lupus. The last few days I have been lightheaded w/ some pressure on the bottom of my head and around my ears. Now im getting really worried because when I close my eyes ; their twitching. . . .and wont stay still . I DO fall asleep but it bothers and worries me. Also if i stare at something straight a head I feel like the eye balls are twitching and i have to refocus on what i was looking at - its a really QUICK Thing. I had my husband watch me stare and he said he doesnt see anything twitching when looking at home . I even did a 'dizzy' test where i made myself dizzy and had my husband look at my eyes again he said he still didnt see anything but im worried due to my vertigo , some head pressure , headache and eye ball or eye lid twitching. I had an MRI of my brain last november and that was normal and I had a CT of my brain 5 months ago and that was normal but im scared that there is something majorally wrong. also I did the ramberg test on myself and i dont fall over but i can feel myself sway ... is that bad?
Posted Sun, 1 Dec 2013 in Hypertension and Heart Disease
Answered by Dr. Fatbardha Sejdini 3 hours later
Brief Answer: Vertigo,POTS,lightheaded causes as following... Detailed Answer: Hi, There are many causes to your vertigo, however, I'd like to have more of your medical data: - have you checked your blood pressure while you having an episode of vertigo? - have you experienced vertigo after eating anything special (garlic, or other food)? - are the episodes common throughout the day or certain moments? If the CT-scan resulted normal, Romberg test you only felt away, and if your blood pressure is ok, then, might refer to disturbances in the middle ear or spondiloarthritis. So, I'd suggest consult with ENT specialist and neurologist. Hope it answered to your inquiries! If you have more questions, feel free to write me back! I'd be happy to assist you further! Dr.Bardha
Above answer was peer-reviewed by
Follow-up: Have postural orthostatic tachycardia syndrome, lupus and had vertigo. Had CT of brain. Should I be worried? 29 minutes later
my Blood pressure sitting is 112/80 with a hr of 78 standing is 103/83 and hr 106 I do not have vertigo after I eat anything. The vertigo seems to be the same all day. the romberg test i sway but i dont fall over. I never havegotten vertigo with my POTS before my CT scan of my head 5 months ago was normal and my MRI/MRV/MRA of my brain was normal 1 year ago could there be changes now thats it been a year? I am scared I could have MS or a brain tumor..... this all started about 5 days ago- it first was headaches pressure in the back of my head now the pressure is mostly gone but i have constant vertigo. I feel like my eye is twitching when i read- and my eye lids twitch when my eye are closed should i be concerned of smoething serious - im getting quite scared also i had pressure under my ears but i dont have that anymore and no ear pain- the uricare doctor said he didnt see any fluid
Answered by Dr. Fatbardha Sejdini 1 hour later
Brief Answer: Please calm down,get medically checked... Detailed Answer: Hi, Do not be scared as long as CT-scan and MRI findings were normal. Usually, severe changes do not happen within a year if the prior exams were normal. What I can see, your BP is also normal. That's good. No need to be worried too much. So, I'd suggest: - to do the check-up of your eyes with ophtalmologist to exclude eye problems (that could be related to vertigo) - to check your inner ear function with ENT specialist. If everything normal, then, can consult a rheumatologist to exclude arthritis (spondyloarthritis). Hope it answered to your inquiries! If you have more questions, do not hesitate to contact me again! Dr.Bardha
Above answer was peer-reviewed by
Follow-up: Have postural orthostatic tachycardia syndrome, lupus and had vertigo. Had CT of brain. Should I be worried? 3 hours later
could it be labyrinthitis? symptoms include for me : constant dizziness that isn't positional its just always there. and prior to the dizziness i had back of the head and under the ear and behind the ear pressure. sometimes its hard to focus on words and i have to read slowly. and my depth perception is slightly off if im walking and have to make a turn or a small step up or something
Answered by Dr. Fatbardha Sejdini 6 hours later
Brief Answer: Possible labyrinthitis,ENT consult,Sudafed cause.. Detailed Answer: Hi my dear, Thank you for writing in again, It could be laryrinthitis, that's why I have suggested to consult an ENT specialist, Furthermore, you are saying to take Sudafed. Please bare in mind that one of the common side effects of Sudafed is vertigo (dizziness). So, if your doctor prescribed it, consult your doctor to have another alternative. Hope it helped! If you have more concerns, do not hesitate to write me back! Dr.Bardha
Above answer was peer-reviewed by
Follow-up: Have postural orthostatic tachycardia syndrome, lupus and had vertigo. Had CT of brain. Should I be worried? 45 hours later
Hi - so I had a doctor appointment todau - she didnt feel I needed another MRI as the one I had exactly a year ago was negative. she made me do some finger to nose neuro exam and had me follow her finger with my eyes as well. my ears looked good and so did my nose . she diagnosed me with labyrinthitis. based off of symptoms - now I read that this can come from a virus. . . I had a headache and head pressure for like 4 days before this started. Could that been a viral infection even though I didn't have any congestion in my nose or ears? my symptoms for this labyrinthitis is 1. constant Vertigo 2.Some head pressure but not much 3. ringing in my ears 4.hard to concentrate on words due to the vertigo. would you consider this then a labyrinthitis? She gave me Antivert which works really well for 5 hours but then the dizziness comes back how long would one have something like this? should I be concerned of anything worse? Like a Brain tumor or MS? How long till I see improvement- I have had this for a week now. Anything over the counter or anything I can do to make it go away Thank you
Answered by Dr. Fatbardha Sejdini 7 hours later
Brief Answer: Please follow the suggestions below... Detailed Answer: Hi my dear, Thank you for sending in other medical data of yours. It is good that no problem resulted during the today's visit. That should make you sleep in peace of not having any serious disease. I understand it is a problem to have vertigo, however, it is not commonly related to serious illness. Most of the time, vertigo is a temporary problem which can be resolved easily. Otherwise, it can become intermittent (on-and-off presentation). With regards to brain tumor or other serious disease, as long as there was no clue during your Ct-scan and MRI results, no need to be worried. Antivert is a good drug to control dizziness. As you have experienced yourself, you had improvement. However, you need to continue taking it exactly as directed by your doctor. At last, I'd advise to: - try to consume water as much as you can during the day - try to turn you head slowly from one side to the other - when going from laying position to standing or sitting or vice versa, please do it slowly without rushing. - when sleeping, try to raise your pillow and avoid "bad" side - try to avoid driving or traveling until your symptoms disappear. - Brandt-Daroff exercises are also of a help in such vertiginous episodes. Hope it answered to your inquiries! Wish you fast recovery and enjoy life! Dr.Bardha
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor